Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

The Steinberg representation


Author: J. E. Humphreys
Journal: Bull. Amer. Math. Soc. 16 (1987), 247-263
MSC (1985): Primary 20G40, 20C20, 17B10
DOI: https://doi.org/10.1090/S0273-0979-1987-15512-1
MathSciNet review: 876960
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. J. L. Alperin, Projective modules and tensor products, J. Pure Appl. Algebra 8 (1976), 235-241. MR 401886
  • 2. H. H. Andersen, The strong linkage principle, J. Reine Angew. Math. 315 (1980), 53-59. MR 564523
  • 3. H. H. Andersen, The Frobenius morphism on the cohomology of homogeneous vector bundles on G/B, Ann of Math. (2) 112 (1980), 113-121. MR 584076
  • 4. J. D. Arnon, The special representation and modular representations of affine Chevalley groups, Ph.D. thesis, Yale, 1980.
  • 5. J. W. Ballard, On the principal indecomposable modules of finite Chevalley groups, Ph.D. thesis, Univ. of Wisconsin, 1974.
  • 6. J. W. Ballard, Projective modules for finite Chevalley groups, Trans. Amer. Math. Soc. 245 (1978), 221-249. MR 511407
  • 7. J. W. Ballard, Injective modules for restricted enveloping algebras, Math. Z. 163 (1978), 57-63. MR 510324
  • 8. D. Benson, Projective modules for the group of the twenty-seven lines on a cubic surface, (to appear). MR 993388
  • 9. A. Borel, Properties and linear representations of Chevalley groups, Lecture Notes in Math., vol. 131, Springer-Verlag, Berlin and New York, 1970, pp. 1-55. MR 258838
  • 10. A. Borel, Admissible representations of a semi-simple group over a local field with vectors fixed under an Iwahori subgroup, Invent Math. 35 (1976), 233-259. MR 444849
  • 11. A. Borel and J.-P. Serre, Cohomologie d'immeubles et de groupes S-arithmétiques, Topology 15 (1976), 211-232. MR 447474
  • 12. R. Brauer and C. Nesbitt, On the modular characters of groups, Ann. of Math. (2) 42 (1941), 556-590. MR 4042
  • 13. R. W. Carter, Finite groups of Lie type: Conjugacy classes and complex characters, Wiley-Interscience, New York, 1985. MR 794307
  • 14. R. W. Carter and G. Lusztig, Modular representations of finite groups of Lie type, Proc. London Math. Soc. 32 (1976), 347-384. MR 396731
  • 15. W. Casselman, The Steinberg character as a true character, Proc. Sympos. Pure Math., vol. 26, Amer. Math. Soc., Providence, R. I., 1973, pp. 413-418. MR 338273
  • 16. E. Cline, B. Parshall, and L. Scott, Cohomology, hyperalgebras, and representations, J. Algebra 63 (1980), 98-123. MR 568566
  • 17. E. Cline, B. Parshall, and L. Scott, On the tensor product theorem for algebraic groups, J. Algebra 63 (1980), 264-267. MR 568574
  • 18. E. Cline, B. Parshall, and L. Scott, On injective modules for infinitesimal algebraic groups. I, J. London Math. Soc. 31 (1985), 277-291. MR 809949
  • 19. C. W. Curtis, The Steinberg character of a finite group with a (B, N)-pair, J. Algebra 4 (1966), 433-441. MR 201524
  • 20. C. W. Curtis, Modular representations of finite groups with split (B, N)-pairs, Lecture Notes in Math., vol. 131, Springer-Verlag, Berlin and New York, 1970, pp. 57-95. MR 262383
  • 21. C. W. Curtis, Representations of finite groups of Lie type, Bull. Amer. Math. Soc. (N.S.) 1 (1979), 721-757. MR 537625
  • 22. C. W. Curtis, Homology representations of finite groups of Lie type, Contemporary Math., vol. 9, Amer. Math. Soc., Providence, R. I., 1982, pp. 1-28. MR 655971
  • 23. C. W. Curtis, N. Iwahori, and R. Kilmoyer, Hecke algebras and characters of parabolic type of finite groups with (B, N)-pairs, Inst. Hautes Études Sci. Publ. Math. 40 (1972), 81-116. MR 347996
  • 24. C. W. Curtis and G. I. Lehrer, A new proof of a theorem of Solomon-Tits, Proc. Amer. Math. Soc. 85 (1982), 154-156. MR 652431
  • 25. C. W. Curtis, G. I. Lehrer, and J. Tits, Spherical buildings and the character of the Steinberg representation, Invent. Math. 58 (1980), 201-210. MR 571572
  • 26. P. Deligne and G. Lusztig, Representations of reductive groups over finite fields, Ann. of Math. (2) 103 (1976), 103-161. MR 393266
  • 27. S. Donkin, The blocks of a semisimple algebraic group, J. Algebra 67 (1980), 36-53. MR 595017
  • 28. S. Donkin, Rational representations of algebraic groups, Lecture Notes in Math., vol. 1140, Springer-Verlag, Berlin and New York, 1985. MR 804233
  • 29. W. Feit, Divisibility of projective modules of finite groups, J. Pure Appl. Algebra 8 (1976), 183-185. MR 407123
  • 30. H. Garland, p-adic curvature and the cohomology of discrete subgroups of p-adic groups, Ann. of Math. (2) 97 (1973), 375-393. MR 320180
  • 31. W. J. Haboush, Reductive groups are geometrically reductive, Ann. of Math. 102 (1975), 67-83. MR 382294
  • 32. W. J. Haboush, A short proof of the Kempf vanishing theorem, Invent. Math. 56 (1980), 109-112. MR 558862
  • 33. Harish-Chandra, Harmonic analysis on reductive p-adic groups, Proc. Sympos. Pure Math., vol. 26, Amer. Math. Soc., Providence, R.I., 1973, pp.167-192. MR 340486
  • 34. J. E. Humphreys, Modular representations of classical Lie algebras and semisimple groups, J. Algebra 19 (1971), 51-79. MR 283038
  • 35. J. E. Humphreys, Projective modules for SL(2, q), J. Algebra 25 (1973), 513-518. MR 399241
  • 36. J. E. Humphreys, On the hyperalgebra of a semisimple algebraic group, Contributions to Algebra, Academic Press, New York, 1977, pp. 203-210. MR 466331
  • 37. J. E. Humphreys, Modular representations of finite groups of Lie type, Finite Simple Groups. II, Academic Press, London, 1980, pp. 259-290. MR 2199819
  • 38. J. C. Jantzen, Representations of algebraic groups, Academic Press, 1987 (to appear). MR 899071
  • 39. A. V. Jeyakumar, Principal indecomposable representations for the group SL(2, q), J. Algebra 30 (1974), 444-458. MR 342601
  • 40. V. Kac and B. Weisfeiler, Coadjoint action of a semi-simple algebraic group and the center of the enveloping algebra in characteristic p, Indag. Math. 38 (1976), 136-151. MR 417308
  • 41. G. Kempf, Linear systems on homogeneous spaces, Ann. of Math. (2) 103 (1976), 557-591. MR 409474
  • 42. G. Kempf, Representations of algebraic groups in finite characteristics, Ann. Sci. École Norm. Sup. 14 (1981), 61-76. MR 618731
  • 43. N. J. Kuhn, The modular Hecke algebra and Steinberg representation of finite Chevalley groups (with an appendix by P. Landrock), J. Algebra 91 (1984), 125-141. MR 765775
  • 44. N. J. Kuhn and S. A. Mitchell, The multiplicity of the Steinberg representation of GL, Proc. Amer. Math. Soc. 96 (1986), 1-6. MR 813797
  • 45. P. Lees, A Steinberg representation for GL(Z/p), Proc. London Math. Soc. 37 (1978), 459-490. MR 512021
  • 46. G. Lusztig, Divisibility of projective modules of finite Chevalley groups by the Steinberg module, Bull. London Math. Soc. 8 (1976), 130-134. MR 401900
  • 47. H. Matsumoto, Fonctions sphériques sur un groupe semi-simple p-adique, C. R. Acad. Sci. Paris 269 (1969), 829-832. MR 263977
  • 48. S. Mitchell and S. Priddy, Stable splittings derived from the Steinberg module, Topology 22 (1983), 285-298. MR 710102
  • 49. G. M. Nielsen, A determination of the minimal right ideals in the enveloping algebra of a Lie algebra of classical type, Ph.D. thesis, Univ. of Wisconsin, 1963.
  • 50. F. A. Richen, Modular representations of split (B, N)-pairs, Trans. Amer. Math. Soc. 140 (1969), 435-460. MR 242972
  • 51. J. A. Shalika, On the space of cusp forms of a p-adic Chevalley group, Ann. of Math. (2) 92 (1970), 262-278. MR 265514
  • 52. L. Solomon, The Steinberg character of a finite group with BN-pair, Theory of Finite Groups, (R. Brauer and C.-H. Sah, eds.), Benjamin, New York, 1969, pp. 213-221. MR 246951
  • 53. B. Srinivasan, On the Steinberg character of a finite simple group of Lie type, J. Austral. Math. Soc. 12 (1971), 1-14. MR 291317
  • 54. R. Steinberg, A geometric approach to the representations of the full linear group over a Galois field, Trans. Amer. Math. Soc. 71 (1951), 274-282. MR 43784
  • 55. R. Steinberg, Prime power representations of finite linear groups. I, Canad. J. Math. 8 (1956), 580-591; II, ibid. 9 (1957), 347-351. MR 80669
  • 56. R. Steinberg, Representations of algebraic groups, Nagoya Math. J. 22 (1963), 33-56. MR 155937
  • 57. R. Steinberg, Endomorphisms of linear algebraic groups, Mem. Amer. Math. Soc., no. 80, 1968. MR 230728
  • 58. N. B. Tinberg, The Steinberg component of a finite group with a split (B, N)-pair, J. Algebra 104 (1986), 126-134. MR 865895

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1985): 20G40, 20C20, 17B10

Retrieve articles in all journals with MSC (1985): 20G40, 20C20, 17B10


Additional Information

DOI: https://doi.org/10.1090/S0273-0979-1987-15512-1

American Mathematical Society